Alert archive / Washington / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Seattle, WA

August 11, 201413 counties in Washington

NWS Seattle, WA issued this red flag warning at Aug 11, 2014, 7:36 AM PDT for 13 counties in Washington. It took effect at Aug 11, 2014, 11:00 AM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2014, 7:36 AM PDT (14:36 UTC)
In effect from
Aug 11, 2014, 11:00 AM PDT
Expired
Aug 12, 2014, 11:00 PM PDT
In force
36 hr
Issued by
NWS Seattle, WA

Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Kitsap County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Thurston County, WA, Whatcom County, WA

The radar

The Seattle radar (KATX), 78 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 2.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2014-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2014-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2379 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WWUS86 KSEW 111436
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
736 AM PDT MON AUG 11 2014

...SCATTERED TO ABUNDANT LIGHTING MONDAY NIGHT INTO TUESDAY
EVENING FOR MUCH OF WESTERN WASHINGTON...

.APPROACHING UPPER LEVEL LOW PRESSURE WILL DRAW UP MID LEVEL
MOISTURE INTO WESTERN WASHINGTON STARTING THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST ALONG THE CREST OF
THE CASCADES...THEN THE RISK WILL SPREAD OVER THE REMAINDER OF
WESTERN WASHINGTON TONIGHT AND CONTINUE INTO TUESDAY. IN
ADVANCE OF THIS LOW...A THERMAL PRESSURE TROUGH AT THE SURFACE
WILL RESULT IN DRY AND UNSTABLE CONDITIONS THIS AFTERNOON IN
FIRE WEATHER ZONE 662...EAST OF THE CASCADE CREST.

WAZ662-112245-
/O.UPG.KSEW.FW.A.0002.140811T1800Z-140813T0600Z/
/O.NEW.KSEW.FW.W.0005.140811T1800Z-140813T0600Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
736 AM PDT MON AUG 11 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT TUESDAY FOR DRY AND UNSTABLE CONDITIONS LATE THIS MORNING
THROUGH THIS EVENING FOLLOWED BY ABUNDANT LIGHTNING TONIGHT
THROUGH TUESDAY NIGHT FOR FIRE WEATHER ZONE 662...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 662.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL
  TO BETWEEN 10 TO 20 PERCENT THIS AFTERNOON BEFORE RECOVERING
  TO BETWEEN 40 TO 50 PERCENT IN THE VALLEYS AND 50 TO 60 PERCENT
  IN HIGHER ELEVATIONS. 

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER 
  THE AREA THIS EVENING...WITH THE THREAT CONTINUING THROUGH 
  TUESDAY BEFORE CHANGING OVER TO MOSTLY SHOWERS WEDNESDAY 
  MORNING. 

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH 
  WILL BE POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING AND
  THIS AFTERNOON WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS
  NOT RECOMMENDED. LIGHTNING ASSOCIATED WITH STORMS TONIGHT
  THROUGH TUESDAY EVENING MAY START NEW FIRES DUE TO THE WARM AND
  DRY CONDITIONS OF THE PAST TWO WEEKS. GROWTH ON EXISTING FIRES
  WILL BE POSSIBLE DUE TO GUSTY OUTFLOW WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ654>659-661-112245-
/O.UPG.KSEW.FW.A.0002.140812T0000Z-140813T0000Z/
/O.NEW.KSEW.FW.W.0005.140812T0000Z-140813T0000Z/
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
736 AM PDT MON AUG 11 2014

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
PDT TUESDAY FOR SCATTERED TO ABUNDANT LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 654...655...656...657... 
  658...659 AND 661. 

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST
  ALONG THE CASCADE CREST THIS AFTERNOON IN ZONE 659...SPREADING
  NORTH AND WEST BY TONIGHT. THE RISK FOR THUNDERSTORMS IS
  EXPECTED TO REMAIN OVER THE WATCH AREA THROUGH TUESDAY
  EVENING...WHEN THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN
  FAVOR OF SHOWERS.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH 
  WILL BE POSSIBLE.

* IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS.
  GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS...ANY FIRES
  THAT DEVELOP COULD SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
350 
WWUS86 KSEW 112133
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
233 PM PDT MON AUG 11 2014

...SCATTERED TO ABUNDANT LIGHTING MONDAY NIGHT INTO TUESDAY
EVENING FOR MUCH OF WESTERN WASHINGTON...

.APPROACHING UPPER LEVEL LOW PRESSURE WILL DRAW UP MID LEVEL
MOISTURE INTO WESTERN WASHINGTON STARTING THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST ALONG THE CREST OF
THE CASCADES...THEN SPREAD OVER THE REMAINDER OF WESTERN
WASHINGTON TONIGHT AND CONTINUE INTO TUESDAY. IN ADVANCE OF THIS
LOW...A THERMAL PRESSURE TROUGH AT THE SURFACE WILL RESULT IN DRY
AND UNSTABLE CONDITIONS THIS AFTERNOON AND EVENING IN FIRE
WEATHER ZONE 662...EAST OF THE CASCADE CREST.

WAZ662-121600-
/O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0600Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
233 PM PDT MON AUG 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY FOR
DRY AND UNSTABLE CONDITIONS THIS EVENING FOLLOWED BY ABUNDANT
LIGHTNING TONIGHT THROUGH TUESDAY NIGHT FOR FIRE WEATHER ZONE
662...

* AFFECTED AREA...FIRE WEATHER ZONE 662.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO
  FALL TO BETWEEN 10 TO 20 PERCENT THIS AFTERNOON BEFORE 
  RECOVERING TO BETWEEN 40 TO 50 PERCENT IN THE VALLEYS AND 50 
  TO 60 PERCENT IN HIGHER ELEVATIONS. 

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER 
  THE AREA THIS EVENING...WITH THE THREAT CONTINUING THROUGH 
  TUESDAY BEFORE CHANGING OVER TO MOSTLY SHOWERS WEDNESDAY 
  MORNING.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH 
  WILL BE POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING AND THIS 
  AFTERNOON WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT 
  RECOMMENDED. LIGHTNING ASSOCIATED WITH STORMS TONIGHT THROUGH 
  TUESDAY EVENING MAY START NEW FIRES DUE TO THE WARM AND DRY 
  CONDITIONS OF THE PAST TWO WEEKS. GROWTH ON EXISTING FIRES 
  WILL BE POSSIBLE DUE TO GUSTY OUTFLOW WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ654>659-661-121600-
/O.CON.KSEW.FW.W.0005.140812T0000Z-140813T0000Z/
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
233 PM PDT MON AUG 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY FOR
SCATTERED TO ABUNDANT LIGHTNING...

* AFFECTED AREA...FIRE WEATHER ZONES 654...655...656...657... 
  658...659 AND 661. 

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST 
  ALONG THE CASCADE CREST THIS AFTERNOON IN ZONE 659...
  SPREADING NORTH AND WEST BY TONIGHT. THE RISK FOR 
  THUNDERSTORMS IS EXPECTED TO REMAIN OVER THE WATCH AREA 
  THROUGH TUESDAY EVENING...WHEN THUNDERSTORM ACTIVITY IS 
  EXPECTED TO DIMINISH IN FAVOR OF SHOWERS.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH 
  WILL BE POSSIBLE.

* IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE
  STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS... 
  ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
224 
WWUS86 KSEW 121523
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
823 AM PDT TUE AUG 12 2014

...SCATTERED LIGHTING TODAY INTO THIS EVENING FOR MUCH
OF WESTERN WASHINGTON...

.UPPER LEVEL LOW PRESSURE OVER THE NORTHERN CALIFORNIA COAST WILL
MERGE WITH ANOTHER LOW COMING DOWN FROM THE GULF OF
ALASKA...RESULTING IN SUFFICIENT MOISTURE AND INSTABILITY TO
CONTINUE THE THREAT FOR THUNDERSTORMS OVER MUCH OF WESTERN
WASHINGTON TODAY. AS THE ATMOSPHERE BEGINS TO STABILIZE THIS
EVENING...THE THUNDER THREAT WILL TRANSITION OVER TO SHOWERS.

WAZ654>659-661-130000-
/O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0000Z/
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
823 AM PDT TUE AUG 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR SCATTERED LIGHTNING...

* AFFECTED AREA...FIRE WEATHER ZONES 654...655...656...657... 
  658...659 AND 661. 

* THUNDERSTORMS...THE RISK FOR THUNDERSTORMS IS EXPECTED TO
  REMAIN OVER THE WARNING AREA THROUGH THIS EVENING...WHEN
  THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN FAVOR OF
  SHOWERS.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH 
  WILL BE POSSIBLE.

* IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE 
  STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS... 
  ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ662-130000-
/O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0600Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
823 AM PDT TUE AUG 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR SCATTERED LIGHTNING FOR FIRE WEATHER ZONE 662...

* AFFECTED AREA...FIRE WEATHER ZONE 662.

* THUNDERSTORMS...THUNDERSTORM THREAT EXPECTED TO CONTINUE THROUGH
  THE DAY TODAY BEFORE CHANGING OVER TO MOSTLY SHOWERS WEDNESDAY
  MORNING.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH 
  WILL BE POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING AND THIS 
  AFTERNOON WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT 
  RECOMMENDED. LIGHTNING ASSOCIATED WITH STORMS TONIGHT THROUGH 
  TUESDAY EVENING MAY START NEW FIRES DUE TO THE WARM AND DRY 
  CONDITIONS OF THE PAST TWO WEEKS. GROWTH ON EXISTING FIRES 
  WILL BE POSSIBLE DUE TO GUSTY OUTFLOW WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
203 
WWUS86 KSEW 121626
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
926 AM PDT TUE AUG 12 2014

...SCATTERED LIGHTING TODAY INTO THIS EVENING FOR MUCH OF WESTERN
WASHINGTON...

.UPPER LEVEL LOW PRESSURE OVER THE NORTHERN CALIFORNIA COAST WILL
MERGE WITH ANOTHER LOW COMING DOWN FROM THE GULF OF ALASKA...
RESULTING IN SUFFICIENT MOISTURE AND INSTABILITY TO CONTINUE THE
THREAT FOR THUNDERSTORMS OVER MUCH OF WESTERN WASHINGTON TODAY.
AS THE ATMOSPHERE BEGINS TO STABILIZE THIS EVENING...THE THUNDER
THREAT WILL TRANSITION OVER TO SHOWERS.

WAZ650>652-130000-
/O.EXA.KSEW.FW.W.0005.000000T0000Z-140813T0000Z/
NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS-
WEST PORTION OF THE OLYMPIC MOUNTAINS-
926 AM PDT TUE AUG 12 2014

...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR
SCATTERED LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 650...651 AND 652.

* THUNDERSTORMS...THE RISK FOR THUNDERSTORMS IS EXPECTED TO REMAIN
  OVER THE WARNED AREA THROUGH THIS EVENING...WHEN THUNDERSTORM
  ACTIVITY IS EXPECTED TO DIMINISH IN FAVOR OF SHOWERS.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH 
  WILL BE POSSIBLE.

* IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE 
  STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS... 
  ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ654>659-661-130000-
/O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0000Z/
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
926 AM PDT TUE AUG 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR SCATTERED LIGHTNING...

* AFFECTED AREA...FIRE WEATHER ZONES 654...655...656...657... 
  658...659 AND 661. 

* THUNDERSTORMS...THE RISK FOR THUNDERSTORMS IS EXPECTED TO 
  REMAIN OVER THE WARNING AREA THROUGH THIS EVENING...WHEN 
  THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN FAVOR OF 
  SHOWERS.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH 
  WILL BE POSSIBLE.

* IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE 
  STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS... 
  ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ662-130030-
/O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0600Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
926 AM PDT TUE AUG 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR SCATTERED LIGHTNING FOR FIRE WEATHER ZONE 662...

* AFFECTED AREA...FIRE WEATHER ZONE 662.

* THUNDERSTORMS...THUNDERSTORM THREAT EXPECTED TO CONTINUE
  THROUGH THE DAY TODAY BEFORE CHANGING OVER TO MOSTLY SHOWERS 
  WEDNESDAY MORNING. 

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH 
  WILL BE POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING AND THIS 
  AFTERNOON WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT 
  RECOMMENDED. LIGHTNING ASSOCIATED WITH STORMS TONIGHT THROUGH 
  TUESDAY EVENING MAY START NEW FIRES DUE TO THE WARM AND DRY 
  CONDITIONS OF THE PAST TWO WEEKS. GROWTH ON EXISTING FIRES 
  WILL BE POSSIBLE DUE TO GUSTY OUTFLOW WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
685 
WWUS86 KSEW 122113
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
213 PM PDT TUE AUG 12 2014

...SCATTERED TO ABUNDANT LIGHTING THIS EVENING INTO TONIGHT FOR
MUCH OF WESTERN WASHINGTON...

.UPPER LEVEL LOW PRESSURE OVER THE NORTHERN CALIFORNIA COAST WILL
MERGE WITH ANOTHER LOW COMING DOWN FROM THE GULF OF ALASKA...
RESULTING IN SUFFICIENT MOISTURE AND INSTABILITY TO CONTINUE THE
THREAT FOR THUNDERSTORMS OVER MUCH OF WESTERN WASHINGTON THIS
EVENING AND TONIGHT. AS THE ATMOSPHERE BEGINS TO STABILIZE
OVERNIGHT...THE THUNDER THREAT WILL TRANSITION OVER TO SHOWERS.

WAZ650>652-654>659-661-130600-
/O.EXT.KSEW.FW.W.0005.000000T0000Z-140813T0600Z/
NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS-
WEST PORTION OF THE OLYMPIC MOUNTAINS-
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE NORTH CASCADES-
WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
213 PM PDT TUE AUG 12 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR SCATTERED TO ABUNDANT LIGHTNING...

* AFFECTED AREA...FIRE WEATHER ZONES 650...651...652...654...
  655...656...657...658...659 AND 661.

* THUNDERSTORMS...THE RISK FOR THUNDERSTORMS IS EXPECTED TO REMAIN
  OVER THE WARNING AREA THIS EVENING AND INTO TONIGHT BEFORE
  THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH OVERNIGHT IN
  FAVOR OF SHOWERS.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH 
  WILL BE POSSIBLE.

* IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE 
  STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS... 
  ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ662-130600-
/O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0600Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
213 PM PDT TUE AUG 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR SCATTERED TO ABUNDANT LIGHTNING FOR FIRE WEATHER ZONE
662...

* AFFECTED AREA...FIRE WEATHER ZONE 662.

* THUNDERSTORMS...THUNDERSTORM THREAT EXPECTED TO CONTINUE THIS
  EVENING AND INTO TONIGHT BEFORE CHANGING OVER TO MOSTLY SHOWERS
  WEDNESDAY MORNING.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH 
  WILL BE POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING AND THIS
  AFTERNOON WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT
  RECOMMENDED. LIGHTNING ASSOCIATED WITH STORMS THIS EVENING AND
  TONIGHT MAY START NEW FIRES DUE TO THE WARM AND DRY CONDITIONS
  OF THE PAST TWO WEEKS. GROWTH ON EXISTING FIRES WILL BE POSSIBLE
  DUE TO GUSTY OUTFLOW WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Aug 11, 3:00 AM PDT, 4 hours 36 minutes earlier.

Area forecast discussion, Aug 11, 3:00 AM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT MON AUG 11 2014

.SYNOPSIS...HIGH PRESSURE ALOFT COMBINED WITH LOW LEVEL NORTHERLY
FLOW WILL PROMOTE SUNSHINE AND WARM WEATHER AGAIN TODAY. SOUTHERLY
FLOW ALOFT WILL DEVELOP LATE TODAY INTO TUESDAY NIGHT BRINGING A
THREAT OF THUNDERSTORMS MAINLY TO THE CASCADES. SHOWERS ARE POSSIBLE
MOST AREAS TUESDAY NIGHT INTO WEDNESDAY. RENEWED LOW LEVEL ONSHORE
FLOW WILL GIVE COOLER CONDITIONS THE REST OF THE WEEK.

&&

.SHORT TERM...SOUTHERLY FLOW ALOFT WILL INCREASE OVER WESTERN
WASHINGTON TODAY AS AN UPPER RIDGE SHIFTS INLAND. LOW LEVEL FLOW
WILL BE WEAKLY OFFSHORE THIS MORNING AND NORTHERLY THIS AFTERNOON.
MODELS SHOW THE LOW LEVEL WARMING A FEW MORE DEGREES WHICH SHOULD
TRANSLATE IN TODAY BEING THE HOTTEST DAY OF THE RECENT WARM SPELL.
SOME HIGH CLOUDS ASSOCIATED WITH CONVECTION TO THE SOUTH WILL DRIFT
NORTH OVER THE AREA TODAY BUT IT SHOULD STILL BE A MOSTLY SUNNY DAY.
THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS OVER THE CASCADES BY
AFTERNOON AS THE AIR MASS BECOMES MORE UNSTABLE.

UNSTABLE AND SOMEWHAT MOIST SOUTHERLY FLOW ALOFT WILL CONTINUE
TONIGHT AND TUESDAY. THE SHOWER THREAT WILL GRADUALLY EXPAND TO ALL
AREAS BY TUESDAY WITH AN ISOLATED THUNDERSTORM POSSIBLE AS WELL MOST
AREAS. LOW LEVEL FLOW WILL DEVELOP MONDAY NIGHT AND STRENGTHEN
TUESDAY WHICH SHOULD BRING 10-15 DEGREES OF COOLING.

AN UPPER LOW WILL MOVE INLAND TO THE SOUTH TUESDAY NIGHT AND
WEDNESDAY. THERE IS SOME SUGGESTION THAT A DEFORMATION BAND AHEAD OF
THE LOW COULD PRODUCE A HEAVIER MORE ORGANIZED AREA OF SHOWERS TO
THE AREA TUESDAY NIGHT OR WEDNESDAY MORNING BUT MODELS ARE NOT IN
GOOD AGREEMENT WITH THE DETAILS. CONTINUED LOW LEVEL ONSHORE FLOW
AND A GENERAL COOLING OF THE OVERALL AIR MASS WILL RESULT IN HIGHS
COOLING BACK TO NEAR NORMAL ON WEDNESDAY. SCHNEIDER

.LONG TERM...AN UPPER LOW OVER OREGON WILL SHIFT NORTHEAST INTO
EASTERN WASHINGTON THURSDAY AND FRIDAY...THEN MOVE FURTHER INLAND
WITH A WEAK UPPER RIDGE MOVING OVER WESTERN WASHINGTON NEXT WEEKEND.
A THREAT OF SHOWERS WILL CONTINUE FOR WESTERN WASHINGTON THURSDAY...
THEN DECREASE TO MAINLY THE CASCADES ON FRIDAY AS THE LOW BEGINS TO
PULL AWAY. DRY WEATHER IS EXPECTED NEXT WEEKEND WITH NEAR NORMAL
TEMPERATURES UNDER THE INFLUENCE OF LOW LEVEL ONSHORE FLOW.
SCHNEIDER

&&

.FIRE WEATHER...PREVIOUS DISCUSSION...IMPROVING MODEL CONSISTENCY
FOR MONDAY AND TUESDAY HAVE STRENGTHENED CONFIDENCE IN LIGHTNING
POTENTIAL FOR MUCH OF WESTERN WASHINGTON. THE FIRST ISSUE THAT HAS
TO BE CONSIDERED... HOWEVER...IS THE THERMAL TROUGH EXPECTED FOR
EAST OF THE CASCADE CREST FOR LATE MONDAY MORNING AND MONDAY
AFTERNOON WHICH WILL IMPACT FIRE WEATHER ZONE 662. WHILE HAINES
INDEX VALUES DO NOT QUITE MAKE CRITERIA...FEEDBACK FROM IMETS ON
LOCAL FIRES SUGGEST THAT THE THERMAL TROUGH IS OF GREAT CONCERN.
THUS...HAVE ISSUED FIRE WEATHER WATCH FOR DRY AND UNSTABLE
CONDITIONS FOR ZONE 662 FOR THE TIME FRAME IN QUESTION. THIS WILL
TRANSITION TO A FIRE WEATHER WATCH FOR LIGHTNING AS WE PROGRESS INTO
MONDAY EVENING...ALONG WITH MUCH OF WESTERN WASHINGTON JOINING IN.

LOOKING AT BOTH CLIMATOLOGY AND GFS LIFTED INDEX VALUES...FELT IT
SAFE TO LEAVE THE WESTERN HALF OF THE OLYMPIC PENINSULA AS WELL AS
SAN JUAN AND ISLAND COUNTIES OUT OF THE WATCH AT THIS TIME. FUELS
ARE PRIMED AND MEET ERC CRITERIA THROUGHOUT THE CWA...BUT IT LOOKS
LIKE THE WESTERN HALF OF THE OLYMPIC PENINSULA STAYS SOMEWHAT
STABLE. EXPECTING THUNDERSTORMS TO TRANSITION TO SHOWERS BY TUESDAY
EVENING...SO USING THAT AS A STARTING POINT FOR ENDING TIME...
ALTHOUGH LEFT 662 UNDER WATCH THROUGH TUESDAY NIGHT. THAT MAY NEED
TO BE EXTENDED INTO WEDNESDAY...DEPENDING ON IF THAT TRANSITION
OCCURS FOR THE EASTERN SIDE OF THE CASCADES. REEDY

&&

.AVIATION...SOUTHERLY FLOW ALOFT OVER WESTERN WASHINGTON WILL
INCREASE AS AN UPPER RIDGE MOVES INTO THE ROCKY MOUNTAINS...AND AN
UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST OFFSHORE WATERS. THE
AIR MASS ALOFT WILL BECOME SOMEWHAT MOIST AND UNSTABLE. THE
THUNDERSTORM ACTIVITY THAT WAS OVER OREGON SUNDAY EVENING WILL
SPREAD NORTHWARD TO THE WASHINGTON CASCADES THIS AFTERNOON AND THEN
TO THE SOUTHWEST INTERIOR AND PUGET SOUND REGION TONIGHT.

THE FORECAST AREA IS MAINLY CLEAR EARLY THIS MORNING...WITH PATCHY
MARINE STRATUS MAINLY OVER THE COASTAL WATERS. THE STRATUS COULD
MOVE ONTO THE COAST EARLY THIS MORNING. HIGH CLOUDS WILL INCREASE
OVER THE AREA LATE TODAY...AND THERE IS A 20 PERCENT CHANCE OF
THUNDERSTORMS FROM AROUND KBFI SOUTHWARD TONIGHT.

KSEA...NORTH TO NORTHEAST WIND 4-10 KT...BECOMING NORTHWEST 6-12 KT
THIS AFTERNOON. THERE IS ROUGHLY A 20 PERCENT CHANCE OF
THUNDERSTORMS IN THE VICINITY OF KSEA BEGINNING AROUND 5 PM TODAY.
MCDONNAL

&&

.MARINE...LIGHT NORTHERLY OFFSHORE FLOW TODAY WILL BECOME WEAKLY
ONSHORE TONIGHT AS THERMALLY INDUCED LOW PRESSURE SHIFTS EAST OF THE
CASCADES. WINDS ARE EXPECTED TO REMAIN 20 KT OR LESS FOR ALL MARINE
ZONES. A WEAK FRONT WILL MOVE THROUGH THE REGION TUESDAY. ONSHORE
FLOW WILL INCREASE BEHIND THE FRONT TUESDAY NIGHT AND CONTINUE
THROUGH FRIDAY.   MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FIRE WEATHER WATCH ALL ZONES EXCEPT COASTAL AREAS.
PZ...NONE.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

Nearby

Red Flag Warnings in Washington, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.